Alert archive / Colorado / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Jan 4, 2017, 1:30 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska; Cheyenne County, Sherman County, Kansas. It took effect at Jan 4, 2017, 11:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 1:30 PM MST (20:30 UTC)
- In effect from
- Jan 4, 2017, 11:00 PM MST
- Expired
- Jan 5, 2017, 10:00 AM MST
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS43 KGLD 042030 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 130 PM MST WED JAN 4 2017 ...WIND CHILL READINGS OF 15 TO 20 BELOW ZERO EXPECTED AFTER MIDNIGHT TONIGHT THROUGH MID MORNING THURSDAY... .THE COMBINATION OF LOW TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO AND NORTH TO NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO. COZ090>092-KSZ001-013-NEZ079-050600- /O.NEW.KGLD.WC.Y.0001.170105T0600Z-170105T1700Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...BENKELMAN 130 PM MST WED JAN 4 2017 /230 PM CST WED JAN 4 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 10 AM MST /11 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 10 AM MST /11 AM CST/ THURSDAY. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...15 TO 20 BELOW ZERO DUE TO TEMPERATURES OF A FEW DEGREES EITHER SIDE OF ZERO AND NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
3 follow-up statements
296 WWUS43 KGLD 050545 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1045 PM MST WED JAN 4 2017 ...WIND CHILL READINGS OF 15 TO 20 BELOW ZERO EXPECTED AFTER MIDNIGHT TONIGHT THROUGH MID MORNING THURSDAY... .THE COMBINATION OF LOW TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO AND NORTH TO NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO. COZ090>092-KSZ001-013-NEZ079-051400- /O.CON.KGLD.WC.Y.0001.170105T0600Z-170105T1700Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...BENKELMAN 1045 PM MST WED JAN 4 2017 /1145 PM CST WED JAN 4 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ THURSDAY... * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...15 TO 20 BELOW ZERO DUE TO TEMPERATURES OF A FEW DEGREES EITHER SIDE OF ZERO AND NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
386 WWUS43 KGLD 050948 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 248 AM MST THU JAN 5 2017 ...WIND CHILL READINGS 15 TO 20 BELOW ZERO EXPECTED THROUGH MID MORNING TODAY AND 15 TO 25 BELOW ZERO TONIGHT INTO FRIDAY... .THE COMBINATION OF LOW TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE SINGLE DIGITS ABOVE ZERO ALONG WITH WIND SPEEDS AROUND 10 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO THIS MORNING AND WIND CHILL READINGS OF 15 TO 25 BELOW ZERO AGAIN TONIGHT THROUGH FRIDAY MORNING. COZ090>092-KSZ001-013-NEZ079-052200- /O.NEW.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/ /O.CON.KGLD.WC.Y.0001.000000T0000Z-170105T1700Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...BENKELMAN 248 AM MST THU JAN 5 2017 /348 AM CST THU JAN 5 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST /11 AM CST/ THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM MST /8 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM MST /8 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY. * TIMING...HAZARDOUS WIND CHILLS WILL CONTINUE THROUGH THIS MORNING AND WILL RETURN TONIGHT THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...15 TO 25 DEGREES BELOW ZERO DUE TO AMBIENT AIR TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO A FEW DEGREES ABOVE ZERO AND SUSTAINED NORTHWEST WINDS OF 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ002>004-014>016-027-NEZ080-081-052200- /O.NEW.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...CULBERTSON...TRENTON... STRATTON NE...PALISADE...MCCOOK 248 AM MST THU JAN 5 2017 /348 AM CST THU JAN 5 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM MST /8 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM MST /8 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY. * TIMING...WIND CHILLS WILL BECOME HAZARDOUS FOLLOWING SUNSET TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...15 TO 20 DEGREES BELOW ZERO DUE TO AMBIENT AIR TEMPERATURES A FEW DEGREES ON EITHER SIDE OF ZERO AND WIND SPEEDS OF 10 MPH OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
688 WWUS43 KGLD 051701 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1001 AM MST THU JAN 5 2017 COZ090>092-KSZ001-013-NEZ079-060115- /O.EXP.KGLD.WC.Y.0001.000000T0000Z-170105T1700Z/ /O.CON.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...BENKELMAN 1001 AM MST THU JAN 5 2017 /1101 AM CST THU JAN 5 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM MST /8 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM MST /11 AM CST/ THIS MORNING... * TIMING...HAZARDOUS WIND CHILLS WILL RETURN TONIGHT THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...15 TO 25 DEGREES BELOW ZERO DUE TO AIR TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND SUSTAINED NORTHWEST WINDS OF 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ KSZ002>004-014>016-027-NEZ080-081-060115- /O.CON.KGLD.WC.Y.0002.170106T0200Z-170106T1600Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...CULBERTSON...TRENTON... STRATTON NE...PALISADE...MCCOOK 1001 AM MST THU JAN 5 2017 /1101 AM CST THU JAN 5 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM MST /8 PM CST/ THIS EVENING TO 9 AM MST /10 AM CST/ FRIDAY... * TIMING...WIND CHILLS WILL BECOME HAZARDOUS FOLLOWING SUNSET TONIGHT AND WILL CONTINUE THROUGH FRIDAY MORNING. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL...15 TO 25 DEGREES BELOW ZERO DUE TO AMBIENT AIR TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO A FEW DEGREES ABOVE ZERO AND SUSTAINED NORTHWEST WINDS OF 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 10:05 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 4, 10:05 AM MST, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1005 AM MST Wed Jan 4 2017 .SHORT TERM...(Today through Friday night) Issued at 316 AM MST Wed Jan 4 2017 The forecast focus will be on the potential for light snow across the central high plains region mainly Wednesday night into Thursday morning ahead of a colder airmass that moves into the region on Thursday and Thursday night. The zonal flow aloft currently positioned north of the forecast area sags slowly south across the central U.S. through the end of the week. A weak short wave trough embedded in the flow moves across the forecast area early Thursday. The upper flow becomes slightly more amplified with a stronger upper trough moving east of the Rockies and across the plains on Friday. Light snow extends east of the Rockies and across portions of the high plains mainly north and west of the forecast area today with far southwest Nebraska and far northeast Colorado potentially seeing an inch or less of snow through this afternoon and into this evening. As the upper flow sags south and the upper short wave trough moves east of the forecast area overnight, a colder area of high pressure is pulled south into the region with the area of increased snow potential transitioning southward across the forecast tonight and into Thursday morning. Expect total snowfall to range from 1/2" to 2" across the area. How quickly the features sag south and the short wave moves east will determine where the higher amounts of snow fall. Currently, the western and northern portions of the forecast area seem to be favored. No highlights with regards to snow are expected at this time. Once the snow ends, the concern shifts to the cold temperatures and wind chills. Early Thursday morning, and again Thursday night into Friday morning, the coldest wind chills expected could range from -15 to -20 mainly across northeast Colorado. Although no highlights have been issued at this time, it appears a wind chill advisory is likely warranted early Thursday morning and again Thursday night into Friday morning. .LONG TERM...(Saturday through Wednesday) Issued at 207 AM MST Wed Jan 4 2017 During the extended period look for dry conditions as the high plains will be under the influence of an upper level ridge. On Saturday, highs will reach the lower 30s with the overnight lows dropping into the single digits. From Sunday on, expect a gradual warming trend as the highs will reach the middle 50s by Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1000 AM MST Wed Jan 4 2017 KGLD, vfr conditions expected from taf issuance through about 02z. It is possible for cigs to reach mvfr category. Winds begin the period from the southeast gusting around 20kts but will decrease and back to the east then northeast. From 03z-16z am expecting cigs and vis to fall into the ifr category as the potential for organized light snow to move over the terminal. Winds generally from the northeast and north around 10kts. After 17z the snow should be south of the terminal but cigs remain mvfr. Winds should be from the northwest around 12kts. KMCK, mvfr cigs expected from taf issuance through 22z with winds from the east around 7kts. From 23z-16z cigs and vis lower into the ifr category as light snow moves over the terminal. Winds generally from the northeast under 10kts. After 17z vfr conditions return with winds from the northwest around 10kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...BW AVIATION...99
Hazardous weather outlook, Jan 4, 4:21 AM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 421 AM MST WED JAN 4 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 421 AM MST WED JAN 4 2017 /521 AM CST WED JAN 4 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... PORTIONS OF THE FORECAST AREA IN THE VICINITY OF U.S. HIGHWAY 36 COULD SEE BETWEEN ONE AND TWO INCHES OF LIGHT SNOW FROM THIS AFTERNOON THROUGH TONIGHT. OTHERWISE, NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SNOW WILL DISSIPATE FROM NORTH TO SOUTH THROUGH THE DAY ON THURSDAY WITH A COLD AREA OF HIGH PRESSURE SETTLING OVER THE REGION ON THURSDAY AND FRIDAY. WIND CHILL READINGS AROUND 15 BELOW ZERO ARE POSSIBLE THURSDAY MORNING. EARLY FRIDAY MORNING, WIND CHILL READINGS AS LOW AS 15 TO 20 BELOW ZERO WILL BE CENTERED OVER NORTHEAST COLORADO WITH READINGS OF 10 TO 15 BELOW ZERO ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Chill Advisories in Colorado, 2017Wind Chill Advisories in Kansas, 2017Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.